Czechoslovak Mathematical Journal, first online, pp. 1-12

Row Hadamard majorization on ${\bf M}_{m,n}$

Abbas Askarizadeh, Ali Armandnejad

Received February 26, 2020.   Published online December 7, 2020.

Abstract:  An $m \times n$ matrix $R$ with nonnegative entries is called row stochastic if the sum of entries on every row of $R$ is 1. Let ${\bf M}_{m,n}$ be the set of all $m \times n$ real matrices. For $A,B\in {\bf M}_{m,n}$, we say that $A$ is row Hadamard majorized by $B$ (denoted by $A\prec_{RH}B)$ if there exists an $m \times n$ row stochastic matrix $R$ such that $A=R\circ B$, where $X \circ Y$ is the Hadamard product (entrywise product) of matrices $X,Y\in {\bf M}_{m,n}$. In this paper, we consider the concept of row Hadamard majorization as a relation on ${\bf M}_{m,n}$ and characterize the structure of all linear operators $T\colon{\bf M}_{m,n} \rightarrow{\bf M}_{m,n}$ preserving (or strongly preserving) row Hadamard majorization. Also, we find a theoretic graph connection with linear preservers (or strong linear preservers) of row Hadamard majorization, and we give some equivalent conditions for these linear operators on ${\bf M}_n$.
Keywords:  linear preserver; row Hadamard majorization; row stochastic matrix
Classification MSC:  15A04, 15A21
DOI:  10.21136/CMJ.2020.0081-20

PDF available at:  Springer   Institute of Mathematics CAS

[1] R. A. Brualdi, H. J. Ryser: Combinatorial Matrix Theory. Encyclopedia of Mathematics and Its Applications 39. Cambridge University Press, New York (1991). DOI 10.1017/CBO9781107325708 | MR 1130611 | Zbl 0746.05002
[2] G.-S. Cheon, Y.-H. Lee: The doubly stochastic matrices of a multivariate majorization. J. Korean Math. Soc. 32 (1995), 857-867. MR 1364595 | Zbl 0839.15018
[3] G. Dahl: Matrix majorization. Linear Algebra Appl. 288 (1999), 53-73. DOI 10.1016/S0024-3795(98)10175-1 | MR 1670598 | Zbl 0930.15023
[4] A. M. Hasani, M. Radjabalipour: Linear preserver of matrix majorization. Int. J. Pure Appl. Math. 32 (2006), 475-482. MR 2275080 | Zbl 1126.15003
[5] A. M. Hasani, M. Radjabalipour: The structure of linear operators strongly preserving majorization of matrices. Electron. J. Linear Algebra 15 (2006), 260-268. DOI 10.13001/1081-3810.1236 | MR 2255479 | Zbl 1145.15003
[6] S. M. Motlaghian, A. Armandnejad, F. J. Hall: Linear preservers of Hadamard majorization. Electron. J. Linear Algebra 31 (2016), 593-609. DOI 10.13001/1081-3810.3281 | MR 3578394 | Zbl 1347.15005

Affiliations:   Abbas Askarizadeh (corresponding author), Ali Armandnejad, Vali-e-Asr University of Rafsanjan, Department of Mathematics, Imam Khomeini Square, 7718897111 Rafsanjan, Iran, e-mail:,

PDF available at: